Make an appointment:
(i.e. Dermatologists)

Why am I suddenly suffering from vaginal dryness?

I am 48 years old, a female with diabetes. I have been on the medications Amaryl and Januvia for over one year. I've noticed that in the past three months my vagina has become very dry. It causes itching and a lot of discomfort. I've tried over the counter medications, like vagisil which relieves the itching for a short time, but doesn't make it go away.
The vaginal dryness that you are experiencing may be due to thinning or atrophy of the mucosal lining. This can occur with age and is a common complaint of women that are going through menopause. If the degree of atrophy is enough, it can cause problems with minor bleeding or pain with intercourse in addition to itching. You should talk about your symptoms with your primary care physician or gynecologist. They should be able to diagnose vaginal atrophy due to changes in the skin that can be seen on physical exam. Fortunately, topical estrogen creams can provide a great deal of relief, without providing the risk of side effects associated with taking oral hormone replacement therapy.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    943 N Andover Road
    Andover, KS 67002

Other Doctors